Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 55, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 19, 2025, 2:50 PM CDT for Hamilton County, Merrick County, Polk County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2025, 2:50 PM CDT (19:50 UTC)
- Expired
- May 19, 2025, 3:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hamilton County, NE, Merrick County, NE, Polk County, NE
The radar
The Grand Island radar (KUEX), 97 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 564 m²/s²
- 0-3 km storm-relative helicity
- 645 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:01 PM CDT, 1 hour 49 minutes earlier. Its key messages:
- Severe storms may occur again today with the greatest threat generally near and east of Highway 281 this afternoon through this evening.
- Patchy frost may occur late Tuesday night and Wednesday night generally from Dawson County to Greeley County with lows dropping into the mid 30s.
- Cooler temperatures are expected Tuesday with highs in the 50s to the 70s. Wednesday through Sunday, high temperatures will be in the 60s and 70s.
Area forecast discussion, May 19, 1:01 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Hastings NE 101 PM CDT Mon May 19 2025 ...AVIATION UPDATE... .KEY MESSAGES... - Severe storms may occur again today with the greatest threat generally near and east of Highway 281 this afternoon through this evening. - Patchy frost may occur late Tuesday night and Wednesday night generally from Dawson County to Greeley County with lows dropping into the mid 30s. - Cooler temperatures are expected Tuesday with highs in the 50s to the 70s. Wednesday through Sunday, high temperatures will be in the 60s and 70s. && .DISCUSSION... Issued at 402 AM CDT Mon May 19 2025 Today and tonight... An upper trough extends from the Intermountain West to the Plains. Showers and storms associated with this trough are moving across Nebraska. This activity will continue to move eastward and northward early this morning with an upper low over southwest South Dakota. Winds will switch toward the west and northwest today as a cold front begins to move into south central and central Nebraska and north central Kansas. Lift along the cold front may result in more storms developing across the area later this afternoon into this evening. Some of these storms may become severe with fairly high CAPE, wind shear, and mid-level lapse rates expected. Large hail and damaging winds will be the main threats but an isolated tornado is possible. Areas near and east of Highway 281 are in a slight risk for severe storms from the SPC Day 1 outlook. Any storms that develop are expected to move eastward and be out of the area late this evening/early tonight. High temperatures today are expected to range from the low 70s to mid 80s but will be dependent on the timing of the front. Temperatures behind the front tonight are expected to drop into the upper 30s to lower 50s. Tuesday through Wednesday night... The upper trough on Tuesday will extend from the Pacific Northwest east southeastward towards the Mississippi River. Winds across south central and central Nebraska and north central Kansas will be gusty out of the northwest. Temperatures on Tuesday will be much cooler with highs in the mid 50s to mid 70s. Winds will weaken Tuesday night with temperatures dropping into the mid 30s to mid 40s. This may create patchy frost across portions of Dawson, Valley, and Greeley Counties late Tuesday night into early Wednesday morning. Winds will generally be out of the west to north on Wednesday with temperatures a little warmer than the previous day. High temperatures on Wednesday will range from the low 60s to upper 70s. Temperatures Wednesday night are expected to be similar or slightly cooler than the previous night with lows ranging from the mid 30s to mid 40s. Winds will be light so frost will be possible from Dawson County to Greeley County. Thursday through Sunday... Nebraska and Kansas will be on the backside of an upper trough on Thursday. This upper trough will progress eastward with another upper trough moving over Nebraska and Kansas on Sunday. Rain and storm chances increase from Friday (up to around 55%) through Sunday (around 30% to near 50%). High temperatures Thursday through Sunday will be in the 60s and 70s. Low temperatures Thursday night through Sunday night will be in the 40s and 50s. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1229 PM CDT Mon May 19 2025 For KGRI/KEAR Airports: VFR conditions have returned to KEAR with near MVFR conditions at KGRI with an approaching front on its doorstep. Could see a VCTS at KGRI for the next hour or two with about a 30 percent chance for additional -SHRA and -TSRA activity through the remainder of the afternoon through evening hours. Winds will shift behind this front and become more westerly initially, and eventually northwesterly and gusty (to near 20 KTS) at both terminals by around 20/00Z. Temporary MVFR CIGS should end by mid-evening, with varying mid-level cloud cover through the remainder of the period along with northwesterly winds...that will increase further during the daytime hours Tuesday with gusts closer to 30-35 KTS possible during the mid to late afternoon. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && DISCUSSION...Schuldt AVIATION...Rossi
Hazardous weather outlook, May 19, 4:32 AM CDT, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 432 AM CDT Mon May 19 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 200945- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 432 AM CDT Mon May 19 2025 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Strong to severe thunderstorms are possible this afternoon and evening. The main threat will be near and east of Highway 281. Hail up to ping pong ball size and wind gusts up to 60 mph will be possible. Although large hail and damaging winds will be the main threats, an isolated tornado is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Patchy frost is possible Tuesday night and Wednesday night mainly from Dawson County to Greeley County as temperatures drop into the mid 30s. Thunderstorm chances increase across the area Friday through Sunday. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, May 19, 10:29 AM CDT, 4 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1029 AM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Rain Nelson 40.20N 98.07W
05/19/2025 M5.25 Inch Nuckolls NE Public
&&
NOAA/NWS/NoritzLocal storm report, May 19, 1:42 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
142 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Hail 1 W Beloit 39.47N 98.13W
05/18/2025 M1.00 Inch Mitchell KS Public
Delayed report from last night via social
media.
&&
NOAA/NWS/NoritzLocal storm report, May 19, 1:45 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Hastings NE
145 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Hail 1 W Beloit 39.47N 98.13W
05/18/2025 E2.00 Inch Mitchell KS Public
Delayed report from last night via social
media. Corrected for hail size.
&&Special weather statement, May 19, 2:06 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Hastings NE
206 PM CDT Mon May 19 2025
NEZ041-048-191930-
Merrick NE-Nance NE-
206 PM CDT Mon May 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NANCE AND
NORTHWESTERN MERRICK COUNTIES THROUGH 230 PM CDT...
At 205 PM CDT, Doppler radar was tracking a strong thunderstorm near
Archer, or 19 miles northeast of Grand Island, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Archer around 210 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for central
Nebraska.
&&
LAT...LON 4136 9785 4105 9813 4111 9829 4127 9829
4148 9821
TIME...MOT...LOC 1905Z 207DEG 24KT 4116 9819
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
WeselyLocal storm report, May 19, 2:43 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
243 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM Hail Fullerton 41.36N 97.97W
05/19/2025 E1.00 Inch Nance NE Public
At least quarter size hail.
&&
NOAA/NWS/NoritzThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:06 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 24 min |
| May 18, 7:12 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 48 min |
| May 18, 7:17 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 28 min |
| May 18, 7:18 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 27 min |
| May 18, 7:44 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall | 31 min |
| May 18, 8:02 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 43 min |
| May 18, 8:26 PM CDT | Severe Thunderstorm Warning | GID | Howard | 18 min |
| May 18, 8:53 PM CDT | Flash Flood Warning | GID | Nuckolls, Webster | 6 hr |
| May 18, 8:54 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 40 min |
| May 18, 9:37 PM CDT | Flash Flood Warning | GID | Clay, Nuckolls | 5 hr |
| May 18, 10:04 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, Nuckolls, Thayer, York | 41 min |
| May 18, 10:07 PM CDT | Special Weather Statement | GID | Franklin | 38 min |
| May 18, 10:10 PM CDT | Tornado Warning | GID | Fillmore | 8 min |
| May 18, 10:45 PM CDT | Flash Flood Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 4 hr |
| May 18, 11:01 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Nuckolls, Webster | 44 min |
| May 18, 11:07 PM CDT | Special Weather Statement | GID | Dawson | 38 min |
| May 18, 11:19 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 26 min |
| May 18, 11:39 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Sherman | 51 min |
| May 18, 11:44 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 46 min |
| May 19, 12:22 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Hall, Howard, Sherman, Valley | 53 min |
| May 19, 12:39 AM CDT | Special Weather Statement | GID | Adams, Franklin, Kearney | 36 min |
| May 19, 1:54 AM CDT | Areal Flood Advisory | GID | Hall | 2 hr |
| May 19, 2:54 AM CDT | Areal Flood Warning | GID | Clay, Fillmore, Nuckolls, Thayer, Webster | 28 hr |
| May 19, 2:06 PM CDT | Special Weather Statement | GID | Merrick, Nance | 24 min |
| May 19, 2:20 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 40 min |
| May 19, 2:46 PM CDT | Tornado Warning | GID | Nance | 26 min |
| May 19, 2:56 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton, Polk, York | 37 min |
| May 19, 3:10 PM CDT | Severe Thunderstorm Warning | GID | Nance | 50 min |
| May 19, 3:19 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 41 min |
| May 19, 3:24 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk | 51 min |
| May 19, 3:28 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Polk, York | 33 min |
| May 19, 3:57 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 48 min |
| May 19, 3:58 PM CDT | Severe Thunderstorm Warning | GID | Polk | 47 min |
| May 19, 4:15 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 24 min |
| May 19, 4:20 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 40 min |
| May 19, 5:05 PM CDT | Special Weather Statement | GID | Nuckolls | 25 min |
| May 19, 5:19 PM CDT | Special Weather Statement | GID | York | 41 min |
| May 18, 7:19 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 26 min |
| May 18, 7:55 PM CDT | Tornado Warning | GID | Rooks | 3 min |
| May 18, 7:58 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.